MAUDE Adverse Event Report: BECKMAN COULTER ACCESS PROGESTERONE REAGENT; RADIOIMMUNOASSAY, PROGESTERONE

BECKMAN COULTER ACCESS PROGESTERONE REAGENT; RADIOIMMUNOASSAY, PROGESTERONE
Model Number 33550
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Full patient identifier is case-(b)(4).The customer did not provide patient demographics such as age, date of birth, weight, ethnicity or race.The access progesterone reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.Repeated results of different samples from this patient were similar elevated on the access and the roche methodologies.No fault was found.The clinician finally suspected that the patient was self-medicating.In conclusion, the access progesterone patient results were correct.The available information did not reasonably suggest a reagent or instrument malfunction.Although customer suspects that the patient was self-medicating, the cause of the elevated results cannot be determined.
 
Event or Problem Description
On (b)(6) 2021 the customer reported questioning a high progesterone result for one patient involving the laboratory's unicel dxi 800 access immunoassay analyzer (serial number (b)(4)).On (b)(6) 2021, a patient sample was tested with one unexpected high progesterone result of 5.76 ng/ml.The customer reported that the patient was waiting for an ovulation induction and the doctor expected a low progesterone result (the progesterone result should be < 1 ng/ml).Moreover, previously on (b)(6) 2021 the progesterone patient result was at 0.19 ng/ml.The patient was redraw the same day and the new sample was retested with a similar progesterone result of 7.7 ng/ml which precluded the possibility of ovulation induction.On (b)(6) 2021, the sample was retested on the roche platform with a similar high result of 6.02 ng/ml.The customer canceled the ovulation induction and delayed the treatment to next physiological cycle.No hardware errors or other assay issues were reported in conjunction with this event.Qc was passing within the laboratory¿s established ranges.Calibration passed on 30apr2021 with reagent lot 922125 and calibrator lot 922326.No system check was provided.A beckman laboratory service specialist (lss) was dispatched to the customer site on 02jun2021 and did not identify anything that could contribute to this event.No issues with sample integrity were reported by the customer.No further information was provided.

Brand Name
ACCESS PROGESTERONE REAGENT
Common Device Name
RADIOIMMUNOASSAY, PROGESTERONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key11958456
Report Number2122870-2021-00080
Device Sequence Number19162862
Product Code JLS
UDI-Device Identifier15099590231378
UDI-Public(01)15099590231378(17)220228(11)200906(10)922125
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K931228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number33550
Device Catalogue Number33550
Device Lot Number922125
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Initial Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;